Wednesday, September 21, 2011

This is love...

Dear E,
I thought I was getting really good at giving myself my Lovenox injections. Apparently, I'm not, because check out the nasty bruise I gave myself last night (warning: the following picture is not pretty!).


And it just keeps getting bigger and darker today! I swear I didn't post this just for sympathy. I'm actually a bit concerned. Is there anyone out there who has done/is doing the Lovenox shots that can tell me whether or not this is normal? Dr. Google assures me it's fine, but I can't help but be a bit freaked out. Most of the bruises I've been getting are the size of that little dot to the left (right under my ring), to put things into perspective.

The last 24 hours have pretty much sucked. In addition to acquiring this lovely painful welt on my stomach, I also discovered someone found our check card (which I didn't even realize was missing yet), and proceeded to go on a little shopping spree, to the tune of almost $400, at gas stations across Minneapolis. Then, this morning I puked all over my shoes, in my garage, as I was getting ready to leave for work. So, here's to hoping today can only get better from here! :)

I love you, Little E. I'll gladly take all the massive tummy bruises, thieves, and puking in the world if it means I get to have you, too!

Love,
Mom

15 comments:

Lori said...

No experience with the shots, though I did got some bruises like that with IVF drugs I was injecting...hopefully someone else will be able to give Lovenox specific info! Either way, sending love...you and your sweet little E are adorable!

Mama E said...

Ouch I'm sorry. Call your Dr if it will make you feel better.

Sarah from Onmyweightohappiness said...

Its very very normal. I had to have those shots when I was in the hospital with pneumonia. My poor belly looked terrible I had bruises everywhere and they lasted a long time too!

Anonymous said...

Hi Kristin, bruises like that are fine, trust me. Your doctor probably already told you this, but you will want to keep at least 2 inches away form your belly button, rotate sites on your stomach, and if there is an area that is bruised (like the picture above) give that area a rest until it is healed. Do not rub the injection site after you give the Lovenox (because that can actually encourage bruise formation). Another tip I can give you is, before you pierce yourself, make sure that the air bubble is at the top of the syringe, that will ensure that the medication stays in the subcutaneous tissue and decrease irritation directly underneath your skin. I hope this helps, take care.

AnotherDreamer said...

I'd mention it to your doctor. You can get nasty bruises with it, but most of the time I just get little pin prick bruises too. When I do get larger bruises, they are nothing like that. While it's probably normal, there is no harm in calling your doctor just to check in.

rachel said...

I get huge bruises like that too sometimes, I think because I accidentally hit a blood vessel. I notice if I go more off to the side & above the line of my belly button I don't seem to bruise as much...

Amber said...

Like Rachel said above, my doctor said that bruises like that happen when you hit a blood vessel. It will hurt and stick around for a while, but it isn't a bad sign. Praying for you and your little one

Jessica said...

UGH! Sorry for the crappy day! :( Hope things start looking up! I have been feeling sick too but like you said - if I get to have my rainbows too - it's all worth it!! <3

onpinsandneedles.net said...

I am also on Lovenox. I am also a nurse and have given shots to hundreds of people. This however, is my first experience injecting myself. I have figured out that no matter how experience you are you still get bruises from that stuff. So here's to many more months of Lovenox and many more bruises (insert a glass of sparkling apple juice, haha)!

Franchesca said...

Oh my word Kristin, that looks super painful!!! I hope that this doesn't last! Sorry no experience but I hope you get some answers xxxx

Crystal said...

Ouch! I got icky bruises from my Lupron injections but not that bad. I hope everything with the thieves gets resolved quickly.

Mary @ VivalaVida said...

Oh my goodness!! Ouch!! I hope it starts to fade and you start feeling better. That looks very painful. Sorry, I have no experience either.

Caroline said...

That looks so painful. Sorry I don't have any answers there.
I hope they find out who got your checkcard.
Take care

Nika M. said...

Oh girl, that looks painful. Your poor belly looks like my arms. I hope it starts feeling better soon.

ehong33234 said...

Hi, very encouraging blog, thank you for sharing. I just gave my wife her 4th shot -- she hates getting shots -- but after our 2nd miscarriage, it's doctor's orders.

I just gave her a shot and it is bruising and welting pretty bad, like in your picture. Should we be worried? How long did it take to go away?

Thank you!

Post a Comment

 
Design by Small Bird Studios | All Rights Reserved